Alert archive / Texas / Freeze Warnings in 2018

Freeze Warning 5, NWS Shreveport, LA

November 12, 201815 counties in Texas

NWS Shreveport, LA issued this freeze warning at Nov 12, 2018, 3:42 AM CST for 15 counties in Texas. It took effect at Nov 13, 2018, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 12, 2018, 3:42 AM CST (09:42 UTC)
In effect from
Nov 13, 2018, 12:00 AM CST
Expired
Nov 13, 2018, 9:00 AM CST
In force
9 hr
Issued by
NWS Shreveport, LA

Counties Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 103 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 9.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2018-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2018-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Nov 12, 12:00 AM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Nov 12, 12:00 AM CST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1200 AM CST Mon Nov 12 2018

.AVIATION...

For the 12/06Z TAF period, ceilings continue to deteriorate as
widespread shwrs and isolated tstms expand northward overnight.
Look for IFR/LIFR ceilings and vsbys to overtake all sites during
the early morning hours as rainfall intensity further increases.
Poor flight conditions will prevail through the remainder of the
period on Monday as a strong cold front sweeps across the region.
E/NE winds tonight will shift N/NW with fropa on Monday as speeds
increase to around 15 kts with higher gusts as high as 25-30 kts
from late Monday morning through Monday afternoon. Convection will
begin to slowly end from west to east late Monday through Monday
night as the cold front clears the region.

/19/

&&

.PREV DISCUSSION... /issued 1012 PM CST Sun Nov 11 2018/

UPDATE...

Moisture continues to surge northeast across our region ahead of a
sfc low tracking up along the Texas coast this evening. The result
is widespread shwrs and a few embedded tstms lifting northeastward
across the Four-State region. This trend will continue overnight
as further enhancement of convection is aided by a deep upper level
trough swinging out across the Plains accompanied by a strong cold
front. For the update this evening, did make some adjustments to
temperatures to better reflect ongoing observations and expected
trends over the next several hours. Otherwise, no other changes
are needed at this time. All updated text products have been sent.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  44  44  36  46 / 100 100  30  10
MLU  45  47  38  46 / 100 100  50  10
DEQ  40  40  28  40 / 100 100  20   0
TXK  41  41  32  43 / 100 100  20  10
ELD  41  42  33  44 / 100 100  30  10
TYR  44  44  30  43 / 100 100  20  10
GGG  43  43  33  44 / 100 100  20  10
LFK  46  50  36  46 / 100 100  30  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

19
Hazardous weather outlook, Nov 11, 11:47 AM CST, 15 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1147 AM CST Sun Nov 11 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121800-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1147 AM CST Sun Nov 11 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered showers across mainly the southern half of the Four
State Region will become more widespread overnight, along with a
few thunderstorms possible. Rainfall amounts along and south of
the Interstate 20 corridor could total between one and two inches
through sunrise Monday Morning with lighter amounts north of the
corridor. Otherwise, no hazardous weather is anticipated through
tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Rain will continue to be widespread across the entire Four State
Region on Monday before tapering off from northwest to southeast
Monday Night. An additional one half to over one inch of rain
possible Monday through Monday evening. Colder air will penetrate
the region Monday Night and a quick transition to some light snow
or snow flurries cannot be ruled out across portions of the
Middle Red River Valley of extreme Northeast Texas, Southeast
Oklahoma and the adjacent counties in Southwest Arkansas Monday
Evening before the precipitation comes to an end. No accumulation
is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed this afternoon
or tonight.

07

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 7:53 PM CSTRiver Flood WarningSHVGregg4 days
Nov 11, 7:54 PM CSTRiver Flood WarningSHVGregg, Rusk10 days
Nov 11, 7:55 PM CSTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk7 days
Nov 11, 7:59 PM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity15 days
Nov 11, 7:59 PM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler22 days
Nov 11, 8:00 PM CSTRiver Flood WarningSHVNacogdoches, Rusk5 days
Nov 11, 8:03 PM CSTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby10 days
Nov 12, 2:13 AM CSTAreal Flood WarningSHVCherokee, Gregg, Harrison, Panola, Rusk, Smith3 hr
Nov 12, 3:42 AM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more20 hr
Nov 12, 6:52 AM CSTAreal Flood WarningSHVGregg, Harrison, Panola, Rusk3 hr
Nov 12, 9:25 AM CSTAreal Flood WarningSHVCherokee, Gregg, Harrison, Panola, Rusk, Shelby and 1 more3 hr
Nov 12, 9:31 AM CSTAreal Flood WarningSHVHarrison, Panola, Shelby3 hr
Nov 12, 10:23 AM CSTRiver Flood WarningSHVFranklin, Morris, Red River, Titus48 hr
Nov 12, 10:27 AM CSTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith3 days
Nov 12, 10:28 AM CSTRiver Flood WarningSHVWood9 hr
Nov 12, 4:09 AM CSTFlash Flood WarningSHVBossier, Caddo, De Soto3 hr

Nearby

Freeze Warnings in Texas, 2018Every freeze warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.